MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305110
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle cored the medication vial during use.The following information was provided by the initial reporter: " caller reported fill resistance issue.Did the caller insert the needle into the cartridge and encounter fill resistance? - yes with how many cartridges did the caller experience the issue? ¿ one was the syringe/needle reused? - no was the cartridge reused/refilled? - no.Customer's bg at time of event - [250 mg/dl] ; between 54-500 mg/dl (3.0-27.7 mmol/l).Does insulin come out of the existing needle? - no.Was caller able to fill the existing cartridge with the second needle? ¿ yes.Resolution ¿ caller successfully loaded existing cartridge with second needle.Additional info from phone call with customer: customer stated that they feel strongly that needle might be coring the vial".
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle cored the medication vial during use.The following information was provided by the initial reporter: " caller reported fill resistance issue.Did the caller insert the needle into the cartridge and encounter fill resistance? -yes.With how many cartridges did the caller experience the issue? ¿ one.Was the syringe/needle reused? - no.Was the cartridge reused/refilled? - no.10) customer's bg at time of event - [250 mg/dl] ; between 54-500 mg/dl (3.0-27.7 mmol/l).Does insulin come out of the existing needle? - no.Was caller able to fill the existing cartridge with the second needle? ¿ yes.Resolution ¿ caller successfully loaded existing cartridge with second needle.Additional info from phone call with customer: customer stated that they feel strongly that needle might be coring the vial.".
 
Additional Manufacturer Narrative
H6: investigation summary: it was reported the needle is clogged from possible coring of the vial.To aid in the investigation, one sample with no plastic shield and a bd top web from lot 0051124 was received for evaluation by our quality team.A visual inspection was performed with 10x magnification, and it was confirmed the needle returned is not a bd needle.No further analysis was performed.A device history record review was completed for provided material number 305110 lot 0051124.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be offered.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16710506
Report Number1911916-2023-00225
Device Sequence Number15263193
Product Code FMI
UDI-Device Identifier00382903051106
UDI-Public00382903051106
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Catalogue Number305110
Device Lot Number0051124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale